Alert archive / Montana / Flash Flood Warnings in 2005
Flash Flood Warning 9, NWS Glasgow, MT
NWS Glasgow, MT issued this flash flood warning at Jun 25, 2005, 9:14 PM MDT for Daniels County, Roosevelt County, Sheridan County, Montana. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2005, 9:14 PM MDT (03:14 UTC)
- Expired
- Jun 26, 2005, 3:15 AM MDT
- In force
- 6 hr
- Issued by
- NWS Glasgow, MT
- Area
- Counties, with a storm outline in the text
Counties Daniels County, MT, Roosevelt County, MT, Sheridan County, MT
The radar
The Glasgow radar (KGGW), 145 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 3.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -390 J/kg
- Mixed-layer LCL
- 2713 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KGGW 260315 FFWGGW MTC019-085-091-260915- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GLASGOW MT 914 PM MDT SAT JUN 25 2005 THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN ROOSEVELT COUNTY IN NORTHEAST MONTANA. EASTERN DANIELS COUNTY IN NORTHEAST MONTANA. SHERIDAN COUNTY IN NORTHEAST MONTANA. * UNTIL 315 AM MDT * AT 908 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITETAIL...RESERVE...REDSTONE...RAYMOND...RAYMOND PORT OF ENTRY... PLENTYWOOD...OUTLOOK...NAVAJO...MADOC...FLAXVILLE...DAGMAR...ARCHER AND ANTELOPE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 4899 10535 4840 10533 4841 10408 4899 10408 $$ 76 WEATHER.GOV/GLASGOW
2 follow-up statements
000 WGUS75 KGGW 260430 FFSGGW MTC019-085-091-260915- FLOOD STATEMENT NATIONAL WEATHER SERVICE GLASGOW MT 1027 PM MDT SAT JUN 25 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 315 AM MDT FOR NORTH CENTRAL ROOSEVELT...EASTERN DANIELS AND SHERIDAN COUNTIES... AT 1015 PM MDT...A TRAINED WEATHER SPOTTER 5 MILES EAST OF FLAXVILLE REPORTED VERY HEAVY RAIN WITH A TOTAL OF 2.6 INCHES. RUNOFF FROM VERY HEAVY RAINFALL WILL BE AFFECTING THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITETAIL... REDSTONE...RAYMOND...RAYMOND PORT OF ENTRY...PLENTYWOOD...OUTLOOK... NAVAJO...MADOC...FLAXVILLE AND ARCHER. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 4899 10535 4840 10533 4841 10408 4899 10408 $$ 76 WEATHER.GOV/GLASGOW
000 WGUS75 KGGW 260751 FFSGGW MTC019-085-091-260810- FLOOD STATEMENT NATIONAL WEATHER SERVICE GLASGOW MT 150 AM MDT SUN JUN 26 2005 ...THE FLASH FLOOD WARNING FOR NORTH CENTRAL ROOSEVELT...EASTERN DANIELS AND SHERIDAN COUNTIES IS CANCELLED... STORMS THAT CAUSED FLASH FLOODING EARLIER ACROSS NORTH CENTRAL ROOSEVELT...EASTERN DANIELS AND SHERIDAN COUNTIES HAVE EXITED WELL TO THE NORTHEAST AND WATER HAS RECEDED. THEREFORE THE FLASH FLOOD WARNING IS CANCELLED. THERE STILL MAY SOME FLOODING ALONG PARTS OF SMALL CREEKS AND STREAMS FOR THE NEXT SEVERAL HOURS. LAT...LON 4899 10535 4840 10533 4841 10408 4899 10408 $$ 76 WEATHER.GOV/GLASGOW
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 2:45 PM MDT, 6 hours 29 minutes earlier.
Area forecast discussion, Jun 25, 2:45 PM MDT, 6 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 245 PM MDT SAT JUN 25 2005 .SHORT TERM...FOR NORTHEAST MONTANA TONIGHT THRU MONDAY... LOTS OF FACTORS IN PLACE FOR AN ACTIVE SEVERE WEATHER NIGHT...WITH SEVERE STORMS ALREADY IN OUR WEST. AIRMASS TO BECOME MOIST AND VERY UNSTABLE. ETA FORECAST LIFTED INDEXES TO -11 AND CAPES TO 4500 IN OUR SE. EXCELLENT 0-6KM SHEAR OVER 40 KT MUCH OF THE AREA. SURFACE LOW MOVING SLOWLY EAST AND INTENSIFYING AS IT DRAWS INCREASINGLY MOIST AND UNSTABLE AIR INTO IT. MODELS SHOW A DEVELOPING N-S ORIENTED COLD FRONT TO MOVE ACROSS OUR AREA AS WELL. MODELS SHOW A SHORTWAVE MOVING THROUGH IN SW FLOW ALOFT AS WELL...ALTHOUGH LIKELY A LITTLE OVERDONE BY CONVECTIVE FEEDBACK...ETA HAS HANDLED THESE WELL LAST MONDAY AND WEDNESDAY. BEST INFLUENCE FROM THIS TO BE IN OUR NORTH AND WEST. NE MT WILL BE BEHIND THE FRONT IN A COOLER DRIER AND NOT QUITE SO UNSTABLE AIRMASS SUNDAY AND MONDAY. WITH SW FLOW ALOFT AND ADDITIONAL SHORTWAVES THOUGH...WILL SEE ADDITIONAL THUNDERSTORM ACTIVITY...BUT CERTAINLY LESS INTENSE THAN PAST 2 NIGHTS...AND WILL DOWNPLAY INTENSITY. SIMONSEN LONG TERM...MONDAY NIGHT THROUGH FRIDAY... HAVE MADE VERY LITTLE CHANGE TO THE EXTENDED AS NOTHING NEW SEEMS TO BE OFFERED UP BY LATEST AVAILABLE MODELS. ALTHO TECHNICALLY OUT OF THIS EXTENDED PERIOD...WILL ADD IN SOME SLIGHT CHANCE POPS TO NEXT SATURDAY AS IT APPEARS WE ARE LOOKING AT A FRONTAL A PASSAGE. TIMING CAN BE REFINED IF NEED BE OVER THE NEXT FEW DAYS AS THINGS COME INTO BETTER FOCUS FOR THAT TIME. PREVIOUS LONG TERM DISCUSSION...MONDAY NIGHT THROUGH FRIDAY... AN UPPER TROUGH ACROSS THE NORTHERN ROCKIES SWINGS ACROSS NORTHEAST MONTANA TO BE FOLLOWED BY FLAT FLOW OR A LITTLE WEAK RIDGING ACROSS THE AREA FOR THE REMAINDER OF THE WEEK. MODELS GENERALLY AGREE ON THE PATTERN...BUT THERE ARE STILL SOME TIMING DIFFERENCES...WITH THE GFS CONTINUING TO LEAD THE PACK WITH THE FASTEST TIMING. LOOKS LIKE THE BEST CHANCE OF SEVERE WEATHER DURING THE EXTENDED PERIOD WILL BE JUST AHEAD OF THE UPPER TROUGH MONDAY EVENING. MON NIGHT & TUESDAY...THE AIR MASS WILL BE MOIST AND UNSTABLE OUT AHEAD OF THE UPPER TROUGH MONDAY NIGHT...WHICH WILL LIKELY LEAD TO SCATTERED SHOWERS AND THUNDERSTORMS. GIVEN THE PATTERN/RECENT HISTORY & FAVORABLE TIME OF YEAR QUITE POSSIBLE THAT SOME STORMS COULD BE TURN SEVERE ONCE AGAIN. BIGGEST MODEL DIFFERENCES CENTER AROUND THE SPEED OF THE UPPER TROUGH. THE GFS CARRIES THE UPPER TROUGH TO THE MONTANA/NORTH DAKOTA BORDER BY 00Z WEDNESDAY...BUT THE CANADIAN/UKMET/ECMWF OFFER UP SLOWER SOLUTIONS KEEPING THE TROUGH AXIS FURTHER WEST...WHICH WOULD INCREASE THE CHANCE OF ANOTHER ROUND OF CONVECTION LATE TUESDAY AFTERNOON/EVENING. INHERITED GRIDS HAVE ISOLATED TO SCATTERED THUNDERSTORMS DURING THIS TIME WHICH LOOKS GOOD. AS WE GET CLOSER TO THE FORECAST PERIOD WILL CERTAINLY NEED TO ASSES THE SEVERE POTENTIAL...BUT WILL HOLD OFF ON ANY MENTION NOW AS IT IS STILL A FEW DAYS OUT. PLAN TO LOWER TEMPERATURES A BIT TUESDAY AS WE ARE ABOVE THE HIGH END OF ENSEMBLE GUIDANCE. STILL GENERALLY STAYED ABOUT 5 TO 10 DEGREES ABOVE THE ENSEMBLE MEAN EVEN THOU THE GFS AND SEVERAL PERTURBATIONS ARE FASTER WITH THE UPPER TROUGH AND HAVE A COOLER AIR MASS ACROSS THE AREA. PUTTING SOME WEIGHT ON THE FACT THAT ALL OF THE OTHER OPERATIONAL MODELS ARE SLOWER WITH THE UPPER TROUGH AND ASSOCIATED COOLING. WILL NEED TO KEEP AN EYE ON THE SPEED OF THE UPPER TROUGH AND IT/S AFFECTS ON TEMPERATURES. TUES NIGHT THROUGH WED NIGHT...MUCH WILL DEPEND ON THE SPEED AND LOCATION OF THE UPPER TROUGH. THE LATEST GFS PUSHES THE UPPER TROUGH QUICKLY INTO THE UPPER MISSISSIPPI VALLEY WEDNESDAY...AND BRINGS A DRY AND STABLE AIR MASS INTO EASTERN MONTANA. AS THE OTHER MODELS ARE SLOWER WITH THE UPPER TROUGH WILL LINGER SOME SHOWERS AND STORMS INTO WEDNESDAY...BUT PLAN TO TRIM BACK THE POPS FOR WEDNESDAY NIGHT TO OUR EASTERN ZONES ONLY. IF IT BECOMES MORE CLEAR THAT THE UPPER TROUGH WILL ZIP THROUGH AS QUICKLY AS THE GFS IS SHOWING IT WOULD BE POSSIBLE TO REMOVE THE POPS ACROSS OUR WESTERN ZONES FOR WEDNESDAY. TEMPERATURES SHOULD BE A LITTLE BELOW AVERAGE IN THE WAKE OF THE UPPER TROUGH. WED NIGHT & THURSDAY...MODELS COME BACK INTO GOOD AGREEMENT THAT THE UPPER TROUGH WILL BE WELL EAST OF THE AREA BY THIS TIME WITH FLAT FLOW OR SOME WEAK RIDGING ACROSS THE AREA. SHOULD FINALLY HAVE A CONVECTION-FREE PERIOD OF FAIR WEATHER WITH SEASONABLE TEMPERATURES. FRIDAY INTO SATURDAY...THE GFSLR SWINGS ANOTHER UPPER TROUGH BY WELL TO OUR NORTH WITH A COLD FRONT TO WORK ACROSS THE AREA FRIDAY NIGHT. THE UPPER TROUGH IS MUCH FURTHER NORTH THAN THE MID-WEEK TROUGH...AND PROBABLY NOT MUCH TIME FOR MOISTURE TO ADVECT BACK INTO THE AREA AHEAD OF THE FRONT. THE ECMWF MAINTAIN MORE OR LESS FLAT FLOW ACROSS THE AREA AND DOES NOT DEPICT SUCH A TROUGH BY THE END OF IT/S RUN AT 12Z FRIDAY. FOR NOW PLAN TO KEEP THINGS DRY WITH TEMPERATURES NEAR NORMAL FOR THE END OF THE WEEK INTO THE START OF NEXT WEEKEND. CB && .AVIATION...VFR EXCEPT FOR POSSIBLE THUNDERSTORMS AT TAF SITES THIS EVENING. EAST WIND 15 TO 25 MPH SHOULD LIGHTEN TO 10 TO 15 MPH BY LATE AFTERNOON. WIND SHIFT TO NORTH EARLY THIS EVENING. && .GLASGOW WATCHES/WARNINGS/ADVISORIES...LAKE WIND ADVISORY FOR FORT PECK LAKE UNTIL 4 PM TODAY. FLASH FLOOD WATCH CENTRAL AND SOUTHERN VALLEY COUNTY 6 PM SATURDSAY TO 6 AM SUNDAY. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jun 25, 8:01 PM MDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 801 PM MDT SAT JUN 25 2005 MTZ016>027-059>062-270215- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 801 PM MDT SAT JUN 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TONIGHT A TORNADO WATCH IS IN EFFECT FOR ALL OF NORTHEAST MONTANA AT LEAST THROUGH 9 PM MDT. FOR THE EASTERN HALF OF NORTHEAST MONTANA...THE TORNADO WATCH LASTS UNTIL 1 AM. HAIL TO 3 INCHES IN DIAMETER...WIND GUSTS TO 80 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE. FOR A COMPLETE LISTING OF COUNTIES PLEASE SEE WWUS65 KGGW OR GTFWCNGGW. FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF NORTHEAST MONTANA TONIGHT. FOR ADDITIONAL INFORMATION PLEASE SEE GTFFFAGGW OR WGUS65 KGGW. DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTHEAST MONTANA DURING THE AFTERNOON AND EVENING HOURS SUNDAY AND MONDAY. OTHERWISE NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 25, 8:10 PM MDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
810 PM MDT SAT JUN 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM HAIL HOMESTEAD 48.42N 104.54W
06/25/2005 2.50 INCH SHERIDAN MT LAW ENFORCEMENT
&&
JLALocal storm report, Jun 25, 8:24 PM MDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
824 PM MDT SAT JUN 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND GST 2 W WOLF POINT 48.09N 105.68W
06/25/2005 70 MPH ROOSEVELT MT TRAINED SPOTTER
&&
JLALocal storm report, Jun 25, 8:25 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
825 PM MDT SAT JUN 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 10 NE RESERVE 48.71N 104.30W
06/25/2005 0.88 INCH SHERIDAN MT PUBLIC
&&
MDPLocal storm report, Jun 25, 8:53 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
853 PM MDT SAT JUN 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL 4 E WHITETAIL 48.90N 105.07W
06/25/2005 0.88 INCH DANIELS MT PUBLIC
&&
JLALocal storm report, Jun 25, 8:58 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
858 PM MDT SAT JUN 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM TSTM WND GST WOLF POINT 48.09N 105.64W
06/25/2005 60 MPH ROOSEVELT MT TRAINED SPOTTER
&&
DESLocal storm report, Jun 25, 9:12 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
912 PM MDT SAT JUN 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM TSTM WND GST BLOOMFIELD 47.41N 104.92W
06/25/2005 60 MPH DAWSON MT TRAINED SPOTTER
&&
DESThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 6:02 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 58 min |
| Jun 25, 6:07 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Sheridan | 53 min |
| Jun 25, 6:31 PM MDT | Severe Thunderstorm Warning | GGW | Roosevelt | 59 min |
| Jun 25, 6:59 PM MDT | Severe Thunderstorm Warning | GGW | Sheridan | 61 min |
| Jun 25, 7:02 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, McCone | 58 min |
| Jun 25, 7:27 PM MDT | Severe Thunderstorm Warning | GGW | Valley | 63 min |
| Jun 25, 7:30 PM MDT | Severe Thunderstorm Warning | GGW | Roosevelt | 16 min |
| Jun 25, 7:44 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, McCone, Valley | 63 min |
| Jun 25, 8:00 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, McCone, Roosevelt | 60 min |
| Jun 25, 8:01 PM MDT | Severe Thunderstorm Warning | GGW | Sheridan | 29 min |
| Jun 25, 8:13 PM MDT | Severe Thunderstorm Warning | GGW | Sheridan | 62 min |
| Jun 25, 8:18 PM MDT | Severe Thunderstorm Warning | GGW | Roosevelt, Sheridan | 27 min |
| Jun 25, 8:22 PM MDT | Severe Thunderstorm Warning | GGW | Roosevelt | 57 min |
| Jun 25, 8:32 PM MDT | Severe Thunderstorm Warning | GGW | Sheridan | 58 min |
| Jun 25, 8:43 PM MDT | Severe Thunderstorm Warning | GGW | Daniels | 57 min |
| Jun 25, 8:51 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Richland, Wibaux | 36 min |
| Jun 25, 9:04 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Richland, Roosevelt | 56 min |
| Jun 25, 9:15 PM MDT | Severe Thunderstorm Warning | GGW | Sheridan | 32 min |
| Jun 25, 9:29 PM MDT | Severe Thunderstorm Warning | GGW | Sheridan | 26 min |
| Jun 25, 10:04 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Richland, Wibaux | 26 min |
Nearby
Flash Flood Warnings in Montana, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.